Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 105, NWS Green Bay, WI

December 21, 2013

NWS Green Bay, WI issued this small craft advisory at Dec 21, 2013, 4:53 AM CST. It took effect at Dec 21, 2013, 8:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 4:53 AM CST (10:53 UTC)
In effect from
Dec 21, 2013, 8:00 PM CST
Expired
Dec 22, 2013, 8:42 PM CST
In force
25 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 4:20 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 21, 4:20 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
420 AM CST SAT DEC 21 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 413 AM CST SAT DEC 21 2013

SIGNIFICANT SNOWS ACROSS THE SOUTHEAST THIRD OF THE AREA TONIGHT
AND SUNDAY...THEN TURNING COLDER AGAIN.

LARGE SCALE PATTERN ACRS NOAM AND VCNTY IS HIGHLY AMPLIFIED...WITH
RIDGES OFF THE COASTS AND A DEEP TROF FM HUDSON BAY SSWWD INTO THE
DESERT SW. SOME SUBTLE CHGS WL OCCUR DURING THE FCST PERIOD. SRN
PORTION OF THE UPR TROF WL SHIFT EWD A BIT...ALLOWING THE WEST
COAST RIDGE TO BROADEN EWD.

THIS IS A VERY ACTIVE WINTER WX PATTERN. INTENSE SHRTWV IN THE
BASE OF THE LNGWV TROF HAS TEMPORARILY SPLIT THE FLOW AND WL EJECT
NEWD DURING THE NEXT 36 HRS...BRINGING A STG CYCLONE NEWD INTO
LOWER MICHIGAN SUN. THAT SYSTEM WL BRING SIG SNOWS TO ABOUT THE
SERN 1/3 OF THE FCST AREA...AND LIGHTER SNOWS ELSEWHERE. SHARP UPR
TROF LINGERING IN THE WAKE OF THE CYCLONE WL KEEP PERIODS OF SNOW
GOING THROUGH AT LEAST MONDAY. DISTURBANCES DROPPING SEWD IN THE
MEAN TROF POSN NR THE AREA WL GENERATE SEVERAL MORE ROUNDS OF SNOW
DURING THE WEEK. SO PCPN TOTALS ARE LIKELY TO BE ABV NORMAL FOR
THE PERIOD...SIGNFICANTLY SO IN E-C WI.

PORTIONS OF THE THE MASSIVE ARCTIC AIR MASS OVER CANADA WL BREAK
OFF AND SURGE SEWD BEHIND EACH SIG UPR WAVE...TAKING TEMPS BACK TO
BLO NORMAL LEVELS.
&&

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 413 AM CST SAT DEC 21 2013

MAJOR WINTER STORM TO IMPACT THE SERN 1/3 OF THE FCST AREA. WL
TAKE THE ENTIRE WATCH PLUS WAUSHARA UP TO A WARNING. WL BUFFER
THAT WITH A FAIRLY NARROW ADVISORY TO THE NW.

MODELS STILL OFFERING VARYING IDEAS ON THE NWWD EXTENT OF THE
HEAVY PCPN WITH THE EJECTING SRN PLAINS CYCLONE. IN GENERAL...THE
HI-RES MODELS WERE MORE AGGRESSIVE AND FARTHER W. ECMWF BACKED OFF
A BIT WITH THE LATEST RUN. THOUGH I NORMALLY DON/T LIKE TO FIGHT
THE ECMWF AND UKMET /ALSO LESS AGGRESSIVE/...THIS SYSTEM HAS ALOT
GOING FOR IT. SYSTEM PRESENTS VERY WELL ON STLT IMAGERY.
SOME LGT STRIKES NOTED IN DEVELOPING COMMA HEAD RGN YDA EVENING.
MOISTURE WL ALSO BE VERY PLENTIFUL. DON/T SEE 70+F SFC DWPTS
COMING NWD ACRS TX VERY OFTEN IN DEC. PWATS PROGGED TO APPROACH
400 PCT OF NORMAL OVER INDIANA SUN ALSO ARE PRETTY RARE. SO GIVEN
THE INFLUX OF MOISTURE...AND THE FACT THAT EJECTING SRN STREAM
SHRTWVS PHASING BACK INTO THE NRN STREAM ALMOST ALWAYS MAINTAIN
THEIR IDENTITY AND STRENGTH LONGER THAN THE MODELS INDICATE...HAVE
TRENDED FCST TOWARD A BLEND OF THE ECMWF AND THE MORE AGGRESSIVE
HI-RES MODELS. IT ALSO APPEARS ON STLT THAT THE SRN EDGE OF THE
DEFORMATION ZONE CLD SHIELD WL CUT ACRS SERN WI JUST N OF MKE...
WHICH ALSO NICELY SUPPORTS HEAVY SNOW IN E-C WI. SO...BUMPED
SNOWFALL TOTALS UP A BIT. SOMEWHAT LIMITED DURATION OF THE EVENT
MAY BE THE MAIN THING THAT KEEPS SNOWFALL TOTALS FROM GETTING OUT
OF HAND...AS SNOW COULD FALL VERY HEAVILY AT TIMES SUN MORNING.
THINK THE BEST SNOWS WL MV THROUGH IN THE 11Z-17Z TIME FRAME.
COULD SEE SOME >1 INCH PER HR RATES DURING THAT TIME. E-C WI COULD
ALSO BE CLOSE ENOUGH TO DRY SLOT DRIVING NEWD ARND THE SYSTEM TO
HAVE ISOLD TSSN MID-LATE MORNING SUN.

ALSO HIT BLOWING AND DRIFTING A BIT HARDER IN E-C WI...AS A PERIOD
OF FAVORABLE NELY FLOW DOWN THE BAY WL OCCUR LATE TNGT AND EARLY
SUN MORNING.

COULD BE SOME FLURRIES OR PATCHY FZDZ TDA...ESP IN THE E. BUT AT
THIS POINT...DON/T EXPECT ANYTHING THAT WL BE SIG ENOUGH TO IMPACT
TRAVEL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 413 AM CST SAT DEC 21 2013

FOR THE EARLY PART OF THIS FORECAST PERIOD...SUNDAY NIGHT AND
MONDAY...THE MODELS SHOWED A SURFACE TROUGH EXTENDING FROM A
DEPARTING SURFACE LOW BACK ACROSS NORTHERN WISCONSIN/UPPER
MICHIGAN. AT THE SAME TIME...A TROUGH IN THE NORTHERN BRANCH OF
THE UPPER FLOW WILL ENTER THE REGION. THIS WILL KEEP AT LEAST A
CHANCE FOR SNOW IN THE PICTURE THROUGH MONDAY. NORTHERLY FLOW OF
COLD AIR OVER LAKE SUPERIOR WILL BRING LAKE EFFECT SNOW SHOWERS TO
FAR NORTHERN WISCONSIN AND POSSIBLY EVEN FARTHER INLAND. THERE
WILL PROBABLY ALSO BE SOME LAKE EFFECT SNOW SHOWERS IN EASTERN
WISCONSIN.

AN UPPER RIDGE AND SURFACE HIGH PRESSURE SHOULD KEEP THE AREA
MAINLY FREE OF SNOW FOR MONDAY NIGHT AND TUESDAY. THESE FEATURES
QUICKLY PASS TO THE EAST...FOLLOWED BY AN UPPER TROUGH AND SURFACE
COLD FRONT MOVING ACROSS WISCONSIN. LOOKS LIKE THIS WILL BRING A
DECENT CHANCE FOR SNOW AGAIN TUESDAY NIGHT INTO WEDNESDAY. GENERAL
NORTHWEST FLOW CAN BE EXPECTED THROUGH THE END OF THE FORECAST
PERIOD WITH OCCASIONAL SHORT WAVES BRINGING SNOW CHANCES TO THE
AREA.

TEMPERATURES SHOULD BE WELL BELOW NORMAL FOR MOST OF THIS FORECAST
PERIOD DUE TO NORTHWEST FLOW ALOFT AND NEW SNOW-COVER.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 413 AM CST SAT DEC 21 2013

LIFR/VLIFR CONDITIONS WL PROBABLY EDGE UP A LITTLE DURING THE DAY.
BUT OVERALL POOR FLIGHT CONDITIONS ARE EXPECTED DUE TO LOW CIGS
AND THEN SNOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR WIZ038>040-045-048>050.

WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR WIZ020-
021-031-073-074.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR WIZ035>037.

WINTER STORM WARNING FROM 3 AM TO 6 PM CST SUNDAY FOR WIZ022.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Dec 20, 1:25 PM CST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CST FRI DEC 20 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
125 PM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNTIL TREATED...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO LINGER
THIS AFTERNOON DUE TO THE WINTRY MIX OF PRECIPITATION WHICH
STARTED OVERNIGHT.

THE CHANCE OF SNOW WILL CONTINUE TONIGHT. FREEZING DRIZZLE IS
AGAIN POSSIBLE...MAINLY IN CENTRAL AND EAST-CENTRAL WISCONSIN.
THIS COULD CONTINUE TO CAUSE SLIPPERY SPOTS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY SATURDAY NIGHT AND SUNDAY.
A MAJOR WINTER STORM IS EXPECTED TO TRACK FROM THE MISSISSIPPI
VALLEY INTO THE GREAT LAKES REGION DURING THIS TIME. LATEST
INFORMATION SUGGEST THAT LOCATIONS TO THE EAST OF A WISCONSIN
RAPIDS TO IRON MOUNTAIN LINE WILL RECEIVE FROM 3 TO NEARLY 7
INCHES OF SNOW...WITH THE HIGHEST TOTALS FROM THE FOX VALLEY EAST
TO LAKE MICHIGAN. A WINTER STORM WATCH HAS BEEN POSTED FOR MUCH OF
EAST CENTRAL WISCONSIN FOR LATE SATURDAY NIGHT INTO SUNDAY.

LIGHT ACCUMULATING SNOW IS ALSO POSSIBLE TUESDAY AFTERNOON INTO
TUESDAY NIGHT WHICH COULD CREATE HAZARDOUS TRAVELING CONDITIONS.

BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE IF YOU HAVE TRAVEL PLANS DURING
THE WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-211930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
125 PM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:43 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more33 hr
Dec 21, 4:43 AM CSTWinter Weather AdvisoryGRBMarinette, Menominee, Oconto, Portage, Shawano, Waupaca and 1 more32 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.